MAUDE Adverse Event Report: CATHAY MANUFACTURING CORP. GROUNDING PAD, ADULT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CATHAY MANUFACTURING CORP. GROUNDING PAD, ADULT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000102
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Grounding Malfunction (1271); Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received indicating a grounding pad (part number 88-000102, lot 171000302) was not functioning properly and shocked a physician during use.The initial complaint report indicated a sample was available for return.However, as of the date of this report, a sample has not been received.The fedex tag that was issued to the initial reporter has expired.When the complaint investigator contacted the customer to follow up on sample return, the investigator was told that sample may no longer be available.The grounding pad is manufactured by cathay manufacturing corp.And is purchased by deroyal through a distributor.A supplier corrective action request was sent to the distributor on july 5, 2018.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The end user reported the grounding pad is not working properly.It caused the alarm on the unit to activate, which the end user speculates may be due to not making good contact.The doctor reportedly felt a shock.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: in the supplier corrective action request, deroyal's distributor, one source trading, indicated no non-conformities were identified during the production or inspection process.Retention samples passed the manufacturer's internal inspection.Because the defective product was not returned, it could not be tested or analyzed.A root cause could not be identified.Corrective action: a corrective action has not been taken.Investigation summary: an internal complaint (b)(4) was received indicating a grounding pad (part number: 88-000102, lot: 171000302) was not functioning properly and shocked a physician during use.The initial complaint report indicated a sample was available for return.However, as of the date of this report, a sample has not been received.The fedex tag that was issued to the initial reporter has expired.When the complaint investigator contacted the customer to follow up on sample return, the investigator was told that sample may no longer be available.The grounding pad is manufactured by cathay manufacturing corp.And is purchased by deroyal through a distributor.A supplier corrective action request was sent to the distributor on july 5, 2018.As of the date of this report, a response has not been received.Deroyal sold (b)(4) cases of the finished good between december 16, 2016, to july 6, 2018.Each case contains (b)(4) each, which equates to (b)(4) sold.No similar complaints were identified.This results in a complaint-to-sales ratio of (b)(4).Deroyal will continue to monitor post market feedback and will recognize in the future if the issue recurs.Preventive action: a preventive action has not been taken.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
GROUNDING PAD, ADULT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CATHAY MANUFACTURING CORP.
no. 328, xishe road
maogang town, songjiang area
shanghai, shanghai 20160 7
CH  201607
MDR Report Key7726719
Report Number1060680-2018-00002
Device Sequence Number904609
Product Code GEI
UDI-Device Identifier00749756053297
UDI-Public0749756053297
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000102
Device Lot Number171000302
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1